| Model Number |
9.0 MM FLIP CUTTER II |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/13/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery the mouthpiece broke off.The broken pieces were retrieved from patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Additional info: h6 the complaint allegation was confirmed.One unpackaged ar-1204af-90 apollo serial/batch (b)(6) was returned for investigation.The returned device was visually inspected and noted that the cutter tip was detached/broken off from the shaft.The device's shaft straightness was tested on a marble surface plate and found that the shaft was slightly bent.No functional test for this device with a broken tip/cutter.The most likely cause(s) of this type of event include applying excessive forces through leveraging/prying the device.